Alicia | CaringBridge

Alicia’s Story
Welcome to our CaringBridge website. We are using it to keep family and friends updated in one place. We appreciate your support and words of hope and encouragement. Thank you for visiting.

Newest Update

Journal entry by Alicia Zigay

Well, we're almost half way through February.

I contacted Dr. Szeto on the 6th since VIHA still hadn't called me with a date for my surgery. He said he'd find out what's going on and get me a surgery date to have the port removed.

Thankfully, about two weeks after chemo ended it stopped aching perpetually. Now it just hurts if I move too much or if I'm overly tired.

 

New problem though. I'm losing my hearing intermittantly in both ears. Not always at the same time but sometimes simultaneously. I thought it was just wax build up and put off going to the GP until I felt better. I assumed I'd just need some wax flushed out. NOPE.

 

Apparently, my ears are clean and I have fluid build up behind my ear drums. ...
I was prescribed a corticosteroid in a nasal spray and advil cold and sinus for the next two weeks (I have about 10 days left). Problem is, I took the nasal spray as directed two days in a row and it absolutely floored me. I was wrecked. Had to be put to bed I was so lethargic and shaky.

 

Talked to my nurse friend, David, and he said that can sometimes happened and recommended I take half the dose in the morning and half at night. I decided to take a day off from the nasal spray and wait to hear back from the pharmacist about my reaction. They didn't call back. Apparently, the snow knocked out all power on the other side of the grid! They called back the next day and recommended the half dose and were very surprised by my reaction.

My day without the spray was much more normal. I've been taking the split up dose and seem to be doing fine. Still have hearing trouble though.

 

It could be:

I have a weird cold that doesn't stuff up my nose and only effects my ears.

My trapezius are so tight again that they might not be letting lymph move from my ears down. This has happened before.

Chemo drugs definitely can be ototoxic (hearing loss inducing) and it often happens after chemo is done as well. But I don't have any tinitus so that might not be the case.

My immune system is coming up and this month of weird hearing has just been my lymph repopulating and trying to find a balance.

Or any mixture of the above. :/  Hope I get my hearing back soon. Sometimes things seem too loud and other times they're completely muffled.

Did you know?  A quick comment, no matter the situation (positive or negative), shows your support.

Comments Hide comments

Can you help power Alicia's site?

A $30 donation powers a site like Alicia's for one month. Help keep CaringBridge online for them and for you.

Show Your Support

See the Ways to Help page to get even more involved.

Personal Fundraiser
Support Links
Helpful Tasks
SVG_Icons_Back_To_Top
Top